Medical questions & health advice by board certified doctors
"Recently, when I eat get these loud hiccups and my esophogus hurts. Why? "
Especially with bread and rice. I don't have a food allergy according my blood work. Also I don't have stomach acid reflux; I tried omprazole and it didn't work. I get a tightness in my stomach every time I eat also and feel very irritable after eating.
I would recommend going back to see your primary care doctor about this issue. It sounds like some initial workup has already occurred, such as looking for specific food allergies and also trying anti acid medications. However, there are a few other things that still need to be sorted out. First of all, I would want to make sure that you have been tested for celiac disease, which is an intolerance to gluten. This may have already been done as part of your blood work, but if not your doctor may want to do it. Also, sometimes there can be acid reflux or stomach irritation that is not responsive to omeprazole. Often, these cases are because the stomach is infected with a bacteria called Helicobacter pylori. A simple lab test performed on a fecal sample can determine if you infected with this bacteria. If so, a course of antibiotics prescribed by your doctor should take care of it. If these steps don't lead to results, your doctor may want to refer you to a gastroenterology specialist, because it may be necessary to perform an endoscopy, which is a procedure in which a camera is inserted into the esophagus and stomach to try to figure out what is going on.
Need more info?See a gastroenterologist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.